MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number TU-8001
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device damage occurred.The procedure was aborted.A left atrial appendage (laa) closure procedure was being performed.The patient was placed under general anesthesia.It was noted when preparing the single curve watchman fxd access system (was) outside of the patient, there was resistance encountered when inserting the dilator into the sheath and the dilator became deformed.The hemostatic valve was kept open on the was and the dilator was able to be inserted with a good amount of force.The was was inserted into the body and into the left atrium over a non-boston scientific (bsc) wire.The non-bsc wire and dilator was removed.Upon trying to insert the 24mm watchman flx delivery system and closure device (wds), there was resistance encountered multiple times.There was not another was available for use, so the procedure was aborted.No patient consequences were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned watchman fxd curve access system (was) (without dilator) was received for analysis and the reported event of resistance and device incompatibility was confirmed.The reported event of kink in the dilator was not confirmed as the dilator was not returned.Returned device consisted of a was with blood in the device.Visual inspection: no damage or defect found.Microscopic: no damage or defect found.Functional test: a dilator was inserted in the inner lumen of the was.The dilator was unable to advance.Borescope: inspection of the inner lumen found the liner delaminated.Product analysis confirmed the reported event as the liner was delaminating causing resistance with advancing the dilator.H6: evaluation codes updated to reflect device return findings.

Brand Name
WATCHMAN FXD CURVE ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19712275
Report Number2124215-2024-42381
Device Sequence Number12912697
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public00191506013806
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Model NumberTU-8001
Device Catalogue NumberTU-8001
Device Lot Number0031848574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale